Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS Melbourne, FL

December 10, 2012

NWS Melbourne, FL issued this small craft advisory at Dec 10, 2012, 10:23 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2012, 10:23 PM EST (03:23 UTC)
Expired
Dec 11, 2012, 4:00 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WHUS72 KMLB 110323
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1023 PM EST MON DEC 10 2012


AMZ570-572-575-110900-
/O.NEW.KMLB.SC.Y.0037.121211T0323Z-121211T0900Z/
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
1023 PM EST MON DEC 10 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. 

* WINDS AND SEAS...SOUTH TO SOUTHWEST WINDS TO 20 KNOTS AND GUSTY
  THROUGH LATE NIGHT. SEAS TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 9:22 PM EST, 1 hour 1 minute earlier.

Area forecast discussion, Dec 10, 9:22 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
922 PM EST MON DEC 10 2012

.DISCUSSION...

...CHANCE FOR MORE STORMS AND HEAVY RAINFALL ON TUESDAY...

CURRENT-OVERNIGHT...BUSY AFTERNOON AND EARLY EVENING WITH SEVERAL
ROTATING CELLS THANKS TO DIURNAL HEATING SOUTHWARD/BACKING OF WINDS
ALONG THE COAST AND MODERATE LOW-LEVEL WIND SHEAR NEAR AND NORTH OF
THE I-4 CORRIDOR. CURRENTLY WATCHING ACTIVITY MOVING ONTO THE
WEST-CENTRAL FLORIDA COAST. EXPECT MUCH OF ACTIVITY TO WEAKEN BY
TIME IT ENTERS EAST CENTRAL FLORIDA BUT A FEW STRONG STORMS MAY BE
POSSIBLE SOUTH OF ORLANDO. LIGHTNING...GUSTY WINDS AND HEAVY
DOWNPOURS WILL BE THE BIGGEST THREATS. THIS ACTIVITY IS AHEAD OF A
VIGOROUS VORTICITY MAXIMUM THAT WILL MOVE ACROSS THE PENINSULA
THROUGH LATE EVENING.

VERY HIGH MOISTURE VALUES REMAIN OVER THE AREA AHEAD OF THE
SHORTWAVE FEATURE...NEAR 2 INCHES OF PRECIPITABLE WATER. THIS WILL
BRING HIGHER RAIN CHANCES FOR MOST OF THE AREA THROUGH THE REMAINDER
OF THE EVENING.

AFTER THE VORTICITY FEATURE CLEARS THE AREA WILL HAVE TO TURN
TOWARDS AREAS OF FOG/LOW STRATUS CLOUD DEVELOPMENT FOR LATE
OVERNIGHT INTO TUE MORNING. MOS HAS VERY LOW CEILINGS AND
VISIBILITIES. WILL MONITOR AND MAY NEED TO HIT THE FOG HARDER IN
SUBSEQUENT UPDATES.

TUE...PREVIOUS...THE GFS SHOWS SOME SUPPRESSING EFFECT BEHIND THE
VORT MAX AND LOWERS POPS ON TUE TO 30-40 PERCENT. THAT IS A BIT TOO
MUCH OF A RUN TO RUN CHANGE...ESPECIALLY SINCE A WEAK FRONTAL
BOUNDARY WILL BE APPROACHING THE AREA. WILL GO WITH 50 PERCENT POPS
ACROSS THE BOARD FOR NOW. INCREASING DEEP LAYER SHEAR MAY HELP TO
LEND SOME ORGANIZATION TO CONVECTION...BUT THE AMOUNT OF
DESTABILIZATION IS QUESTIONABLE DUE TO LINGERING LOW CLOUDS IN THE
MORNING AND CONVECTIVE DEBRIS CLOUDS.

&&

.AVIATION...SHOWERY PRECIPITATION/ISOLD STORMS THRU LATE EVENING
WITH CHANCES DECREASING OVERNIGHT AND THREAT OF LOW STRATUS CLOUDS
AND FOG LATE TONIGHT POSSIBLY INTO MID-LATE TUE MORNING. IFR CONDS
AND POSSIBLY LIFR CONDS LATE TONIGHT INTO TUE MORNING. CLOUDY CONDS
WILL PERSIST THRU THE DAY ON TUE WITH SCT TSRA/SHRA AS A WEAK
FRONTAL BOUNDARY SAGS INTO THE CENTRAL FL PENINSULA.

&&

.MARINE...OVERNIGHT...CAUTIONARY STATEMENTS IN PLACE OVERNIGHT FOR
ALL BUT NORTHERN NEAR SHORE LEG. SSW WINDS PICKING UP TO 15-20/20
KTS. WILL MONITOR IF A SHORT-FUSED SCA BECOMES NECESSARY (OFFSHORE).
SEAS AROUND 5 FT OFFSHORE AND 3-5 FT NEAR SHORE. SCATTERED SHOWERS
AND ISOLATED STORMS OVERNIGHT. A FEW STORMS COULD CONTAIN GUSTY
WINDS AND HEAVY DOWNPOURS.

TUE...PREVIOUS...THE MODELS WEAKEN THE PRESSURE GRADIENT A LITTLE ON
TUE AS A WEAK FRONTAL BOUNDARY APPROACHES. MARINERS WILL NEED TO BE
ALERT FOR CONVECTIVE DEVELOPMENT OVER LAND AREAS MOVING
OFFSHORE...MAINLY IN THE AFTERNOON.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM: SEDLOCK
IMPACT WEATHER: CRISTALDI
RADAR: MB, RL, AJC, MRV, TS
Hazardous weather outlook, Dec 10, 8:15 PM EST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
815 PM EST MON DEC 10 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-111200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
815 PM EST MON DEC 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS EVENING AND TONIGHT.

.THUNDERSTORM IMPACT...

AN AREA OF SHOWERS AND STORMS PUSHING INTO WESTERN FLORIDA WILL MOVE
EASTWARD TONIGHT. ALTHOUGH THE ACTIVITY HAS WEAKENED, THE LOCAL AIR
MASS REMAINS MARGINALLY UNSTABLE AND SHEARED...AND THERE IS A SMALL
THREAT FOR AN ISOLATED ROTATING STORM TO PRODUCE A TORNADO TONIGHT
THE THREAT WILL LINGER THROUGH ABOUT 200 AM...AND WILL DECREASE LATER
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A HIGH COVERAGE OF RAIN AND THUNDERSTORMS IS EXPECTED TUESDAY AND
WEDNESDAY AS A FRONTAL BOUNDARY PUSHES INTO THE AREA...TEMPORARILY
STALLS...THEN PUSHES SOUTH OF THE AREA BY EARLY THURSDAY. THERE WILL
BE THE POTENTIAL FOR STRONG TO SEVERE STORMS WITH HEAVY RAIN AND
STRONG WIND GUSTS...ESPECIALLY TUESDAY AFTERNOON.

INCREASED NORTH TO NORTHEAST WINDS WILL OVERSPREAD THE ATLANTIC
COASTAL WATERS BEHIND A COLD FRONT ON THURSDAY AND PRODUCE HAZARDOUS
BOATING CONDITIONS. WINDS SHOULD SUBSIDE THIS WEEKEND THOUGH SEAS
WILL RESPOND MORE SLOWLY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER NETWORKS SHOULD CONTINUE TO MONITOR THE WEATHER
AND SELF ACTIVATE IF WARNINGS ARE ISSUED FOR THEIR AREA. SEVERAL
STATEMENTS AND WARNINGS HAVE ALREADY BEEN ISSUED AS OF LATE
AFTERNOON.

KELLY/CRISTALDI

In the hours before

Local storm report, Dec 10, 4:37 PM EST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FUNNEL CLOUD     APOPKA                  28.69N 81.51W
12/10/2012                   ORANGE             FL   TRAINED SPOTTER

            LOCATION OF FUNNEL ESTIMATED BY RADAR.

&&

ARB
Local storm report, Dec 10, 4:48 PM EST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     PLYMOUTH                28.69N 81.55W
12/10/2012                   ORANGE             FL   PUBLIC

            TOP OF TREE DOWN. TIME ESTIMATED BY RADAR.

&&

ARB
Local storm report, Dec 10, 5:25 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
525 PM EST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FUNNEL CLOUD     LAKEWOOD PARK           27.54N 80.40W
12/10/2012                   ST. LUCIE          FL   PUBLIC

            MULTIPLE REPORTS OF FUNNEL CLOUDS FROM ABOUT 5PM TO 520PM
            WEST AND NORTHWEST OF FORT PIERCE.

&&

ARB
Local storm report, Dec 10, 5:47 PM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TORNADO          4 WSW APOPKA            28.67N 81.58W
12/10/2012                   ORANGE             FL   PUBLIC

            PUBLIC REPORTED TORNADO NORTH OF LAKE APOPKA AND PICTURES
            VIA PUBLIC AND MEDIA APPEAR TO CONFIRM WATERSPOUT OVER
            LAKE APOPKA.

&&

ARB
Local storm report, Dec 10, 6:19 PM EST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
619 PM EST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     4 SSE EDGEWATER         28.91N 80.87W
12/10/2012                   VOLUSIA            FL   PUBLIC

            ROOFTOPS BLOWN OFF HOMES AND POWER LINE DAMAGE. POSSIBLE
            TORNADO. TIME ESTIMATED BY RADAR.

&&

ARB
Local storm report, Dec 10, 7:10 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
710 PM EST MON DEC 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     4 SSE EDGEWATER         28.91N 80.87W
12/10/2012                   VOLUSIA            FL   PUBLIC

            12 MOBILE HOMES DAMAGED AND POWER LINES DOWN. REPORTS
            RELAYED FROM FIRE RESCUE ON SCENE IN TERRA MAR VILLAGE
            SUBDIVISION. LIKELY TORNADO.

&&

ARB

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:28 PM ESTSpecial Weather StatementMLBVolusia3 hr
Dec 11, 5:12 PM ESTSpecial Weather StatementMLBOkeechobee48 min
Dec 11, 5:35 PM ESTSevere Thunderstorm WarningMLBOkeechobee, Osceola40 min

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.